Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Feb 6, 2006, 1:10 PM CST for Jefferson County, Alabama. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2006, 1:10 PM CST (19:10 UTC)
- Expired
- Feb 6, 2006, 3:00 PM CST
- In force
- 110 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 45 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 061909 FFWBMX ALC073-062305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CST MON FEB 06 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... VILLAGE CREEK IN JEFFERSON COUNTY * UNTIL 300 PM CDT * AT 105 PM RAINFALL CONTINUED OVER THE VILLAGE CREEK BASIN AND WAS PRODUCING RISES ON THE CREEK... AND A FLASH FLOOD WARNING IS IN EFFECT. * FOR VILLAGE CREEK AT AVENUE W... MINOR FLOODING IS FORECAST. LATEST STAGE...WAS 9.4 FEET AT 12 PM MONDAY. FLOOD STAGE...IS 10 FEET. THE FORECAST...FOR VILLAGE CREEK AT AVENUE W... THE CREEK WILL RISE ABOVE FLOOD STAGE BY 115 PM MONDAY. IT WILL CREST 10.5 TO 11 FEET BY 230 PM MONDAY. IT WILL FALL BELOW FLOOD STAGE BY 330 PM MONDAY. TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGH GROUND. YOU CAN REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BYCALLING 1-800-856-0758. LAT...LON 3348 8729 3329 8704 3358 8659 3383 8678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 12:45 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 6, 12:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST MON FEB 6 2006 .UPDATE... HELLO WEATHER FANS. IMAGINE IF WE WOULD HAVE BEEN 5 DEGREES COOLER THIS MORNING. WENT AHEAD AND DID A QUICK UPDATE TO BACK OFF THE RAIN CHANCES AND TWEAK TEMPS THIS AFTERNOON FOR THE SOUTHERN TIER OF THE CWA. THE RAIN IS STILL COMING...BUT ITS MORE LIKELY LATER THIS EVENING. ON THE TEMPERATURE ASPECT...WERE ALL SITTING AROUND HERE GAWKING AT THE GRADIENT ACROSS MS AND AL THIS HOUR. FOR EXAMPLE...ITS 73 AT PIB MS AND 50 JUST A FEW SHORT MILES NORTHEAST OF THERE AT MEI. ALSO CHECKOUT THE DIFFERENCE BETWEEN TOI AND MGM...69 AND 59 RESPECTIVELY. WHAT A TEMP GRADIENT A FULL LENGTH DISCUSSION WILL BE OUT LATER THIS AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && JONES/90
Hazardous weather outlook, Feb 6, 1:00 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CST MON FEB 6 2006 CORRECTED MENTION OF DAY IN EXTENDED TIME FRAME ALZ011>015-017>050-071900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CST MON FEB 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE CHANCE FOR A WINTRY MIX LATE WEDNESDAY NIGHT AS ANOTHER STORM SYSTEM TRAVERSES THE AREA. RAIN MAY BECOME MIXED WITH SNOW. MOISTURE APPEARS TO BE LIMITED WITH THIS SYSTEM AND PRECIPITATION AMOUNTS WILL REMAIN LIGHT. STAY TUNED FOR FURTHER INFORMATION AS WE PROGRESS THROUGH THIS POTENTIALLY ACTIVE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:10 PM CST | Flash Flood Warning | BMX | Jefferson | 2 hr |
| Feb 6, 4:04 PM CST | Flash Flood Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.